MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI GLADIUS18; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI GLADIUS18; PERIPHERAL GUIDE WIRE
Model Number PPW18R300S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an angiography was performed for a mildly tortuous, heavily calcified chronic total occlusion (cto) in the mid popliteal artery.An asahi gladius guide wire had fractured during manipulation.The wire fragment was retrieved with a snare.It was informed that the patient was fine after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device has not been returned yet.Lot history review revealed no anomaly relating to the reported case.No other similar product experience report was received from this lot.Based on the obtained information, finding on lot history review, and referring to know similar events, it was presumed that tensile stress generated with wire removal might have been locally applied on the gladius guide wire while the wire tip was trapped by the cto.Consequently, the wire tip was separated.Although it was concluded that the reported event was not attributed to the product quality, removal of the wie fragment using a snare was considered an adverse patient effect.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe guide wire movement in the vessels.Before a guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque a guide wire without observing corresponding movement of the tip.[otherwise, the guide wire may be damaged and/or trauma may occur.] in addition, ensure that the distal guide wire and its location in the vessel are visible during wire manipulations.Never push, auger, withdraw, or torque a guide wire that meets resistance.Torquing or pushing a guide wire against resistance may cause guide wire damage and/or guide wire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire tip.If guide wire tip prolapse is observed, do not allow the tip to remain in a prolapsed position.[otherwise, damage to the guide wire may occur.] determine the cause of resistance under fluoroscopy and take any necessary remedial action.If any resistance is felt due to spasm or the guide wire being bent or trapped while operating the guide wire in the blood vessel or removing it, do not move or torque the guide wire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported gladius 18 guide wire was returned for evaluation.At approximately 5-24mm distal to the proximal solder (set at 50mm from the tip to fix the outer coil onto the core wire), the guide wire was found three-dimensionally deformed with disarranged outer coil.The returned gladius 18 guide wire was found fractured at approximately 24mm distal to the proximal solder.Microscopic observation of the fracture end revealed that the outer coil was tightened and fractured together with the core wire.Measurement of the returned guide wire suggested that the guide wire was fractured at approximately 26mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and the above investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on the gladius 18 guide wire while the wire tip was caught by the calcified cto.Consequently, the outer coil was tightened and twisted off together with the core wire.Although it was concluded that the reported event was not attributed to the product quality, additional treatment to remove the guide wire was considered an adverse patient effect.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.

Brand Name
ASAHI GLADIUS18
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22931493
Report Number3003775027-2025-00200
Device Sequence Number10354481
Product Code DQX
UDI-Device Identifier04547327106726
UDI-Public(01)04547327106726(17)270831(10)240909A411
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPPW18R300S
Device Lot Number240909A411
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/09/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale